Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 35, NWS Elko, NV

September 14, 2006

NWS Elko, NV issued this red flag warning at Sep 14, 2006, 3:41 PM PDT. It took effect at Sep 15, 2006, 9:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2006, 3:41 PM PDT (22:41 UTC)
In effect from
Sep 15, 2006, 9:00 AM PDT
Expired
Sep 15, 2006, 8:00 PM PDT
In force
11 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 142241
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
341 PM PDT THU SEP 14 2006

NVZ457-150300-
/O.NEW.KLKN.FW.W.0035.060915T1600Z-060916T0300Z/
/O.CON.KLKN.FW.W.0034.000000T0000Z-060915T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
341 PM PDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM PDT FRIDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES.

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES.

DISCUSSION...A COLD FRONT WILL CONTINUE TO DROP SOUTH THIS EVENING
WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH. RELATIVE
HUMIDITIES WILL REMAIN LOW AS THE FRONT MOVES THROUGH THE AREA.
A STRONGER COLD FRONT WILL DROP SOUTH ON FRIDAY AFTERNOON. SOUTHWEST
WINDS 20 TO 30 MPH GUSTING TO 40 MPH WILL INCREASE AHEAD OF THE
FRONT...ALONG WITH LOW RELATIVE HUMIDITIES. WINDS BEHIND THE FRONT
WILL SHIFT TO THE NORTHWEST 15 TO 25 MPH WITH INCREASING RELATIVE
HUMIDITY FRIDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-454-455-150300-
/O.CON.KLKN.FW.W.0034.000000T0000Z-060915T0300Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
341 PM PDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 
455 - WHITE PINE COUNTY 

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES OVER NORTHERN AND CENTRAL NEVADA.

DISCUSSION...A COLD FRONT WILL CONTINUE TO DROP SOUTH THIS EVENING
WITH SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH. WIDELY
SCATTERED DRY THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING 
ACROSS ZONE 455. A STRONGER COLD FRONT WILL DROP SOUTH ON FRIDAY
AFTERNOON. SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 35 MPH WILL
INCREASE AHEAD OF THE FRONT. WINDS BEHIND THE FRONT WILL SHIFT TO
THE NORTHWEST 15 TO 25 MPH WITH INCREASING RELATIVE HUMIDITY
FRIDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SLA
3 follow-up statements
000 
WWUS85 KLKN 150301
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
801 PM PDT THU SEP 14 2006

NVZ457-151115-
/O.CAN.KLKN.FW.W.0034.000000T0000Z-060915T0300Z/
/O.CON.KLKN.FW.W.0035.060915T1600Z-060916T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
801 PM PDT THU SEP 14 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR 457 FOR THIS EVENING. WINDS HAVE DECREASE BELOW CRITICAL FIRE
WEATHER CRITERIA WHILE RELATIVE HUMIDITIES HAVE INCREASED.

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT FRIDAY
FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES.

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT FRIDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. 

DISCUSSION...A STRONG COLD FRONT WILL DROP SOUTH FRIDAY AFTERNOON.
SOUTHWEST WINDS 20 TO 30 MPH WITH GUST TO 40 MPH WILL DEVELOP
AHEAD OF THE FRONT...ALONG WITH LOW RELATIVE HUMIDITIES. WINDS
BEHIND THE FRONT WILL SHIFT TO THE NORTHWEST 15 TO 25 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-454-455-150415-
/O.CAN.KLKN.FW.W.0034.000000T0000Z-060915T0300Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
801 PM PDT THU SEP 14 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR FIRE WEATHER ZONES 452...454...AND 455. WINDS HAVE
DECREASE BELOW CRITICAL FIRE WEATHER CRITERIA...WHILE  RELATIVE
HUMIDITIES WILL SLOWLY INCREASE OVERNIGHT.

$$

HARMER
000 
WWUS85 KLKN 151042
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
341 AM PDT FRI SEP 15 2006

NVZ457-152300-
/O.CON.KLKN.FW.W.0035.060915T1600Z-060916T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
341 AM PDT FRI SEP 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT FRIDAY
FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES.

DISCUSSION...A STRONG COLD FRONT WILL DROP SOUTH TODAY. SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUST TO 40 MPH WILL DEVELOP AHEAD OF
THE FRONT...ALONG WITH LOW RELATIVE HUMIDITIES. WINDS BEHIND THE
FRONT WILL SHIFT TO THE WEST-NORTHWEST AT 15 TO 25 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 160245
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
745 PM PDT FRI SEP 15 2006

NVZ457-160345-
/O.EXP.KLKN.FW.W.0035.000000T0000Z-060916T0300Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
745 PM PDT FRI SEP 15 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR NORTHERN NYE COUNTY WILL BE ALLOWED TO
EXPIRE AT 8 PM PDT THIS EVENING. ALTHOUGH STRONG POST-FRONTAL WIND
GUSTS ARE STILL OCCURRING ACROSS CENTRAL NEVADA THIS EVENING...RELATIVE
HUMIDITY LEVELS HAVE INCREASED BEYOND RED FLAG CRITERIA.

$$
LW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 14, 2:00 PM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 14, 2:00 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT THU SEP 14 2006

.SYNOPSIS...A COLD FRONT WILL CONTINUE MOVING MOVING SOUTHEAST
ACROSS NEVADA TONIGHT WITH GUSTY WINDS AND A FEW SHOWERS. MUCH
COLDER AIR WILL MOVE IN FROM THE NORTH ON FRIDAY AFTERNOON AS
A STRONGER COLD FRONT MOVES INTO THE AREA. SNOW LEVELS WILL DROP
TO VALLEY FLOORS WITH A SLIGHT RISK OF SNOW SHOWERS. TEMPERATURES
WILL BE 20 TO 25 DEGREES BELOW NORMAL BY SATURDAY WITH A SLOW
WARMING TREND ON SUNDAY AND MONDAY.

&&

.SHORT TERM....MAIN FORECAST PROBLEM WILL BE WEATHER/WINDS
ASSOCIATED WITH COLD FRONT AND STRONGER SECONDARY FRONT ON
FRIDAY AFTERNOON. CURRENT SATELLITE SHOWS COLD FRONT BISECTING
NEVADA FROM NE CORNER...JUST THROUGH ELKO AT 115 PM AND INTO
SW NEVADA. OBS AND MSAS ANALYSIS SHOWS SFC LOW DEVELOPING BETWEEN
TONOPAH AND EUREKA WITH DECENT SFC PRESSURE FALLS. UPPER LEVEL
VORTICIY MAX EJECTING INTO WRN NEVADA NORTH OF RENO AS SECTION
OF TROUGH EJECTS AROUND UPPER LOW IN WASHINGTON. PATTERN HAS BEEN
FAIRLY ACTIVE IN ECNTRL ZONES NEAR UATH BORDER WITH STRONGEST
INSTABILITY AND CONVERGENCE...BUT GENERALLY ONLY CHAFF OVER
NRN ZONES WITH MID LEVEL CLOUDS SHOWING UP ON KLRX RADAR. AS
PIECE OF SHORTWAVE ENERGY EJECTS ACROSS NORTH TONIGHT...WILL
STILL SEE ISOLD SHOWERS AND THUNDERSTORMS SO HAVE LEFT POPS ALONE DUE
TO UNCERTAINTY. WINDS HAVE BEEN FAIRLY HIGH IN SRN/CNTRL ZONES BUT
CLOUD COVER HAS KEPT BEST MIXING DOWN. GFS HAS BEEN THE MODEL OF
CHOICE DUE TO NAM-WRF CONSTENTLY TOO PROGRESSIVE OVER PAST TWO DAYS.
GFS DIVES VERY STRONG BACKSIDE SHORTWAVE ENERGY...NOW EJECTING INLAND
OVER NRN OREGON WILL BE FEATURE MOVING INTO NRN CALIFORNIA BY 18Z
FRIDAY. THIS WILL BE MUCH STRONGER COLD FRONT WITH MAIN DYNAMIC
SUPPORT AS 120KT JET MAX PUSHES INTO WCNTRL NEVADA. VERY STROING
THERMAL GRADIENT ALONG THE FRONT WITH GOOD MIXING WILL KEEP WINDS
STRONG IN SRN ZONES BEFORE COLDER AIR SURGE. WITH STRONGEST FORCING
AND INSTABILITY IN ECNTRL WHITE PINE COUNTY WILL KEEP TREND OF
HIGHER POPS NEAREST FRONT. BEST CHANCE FOR PRECIP ACROSS NRN ZONES
WILL BE COLD AIR ADVECTION PCPN WITH CYCLONIC FLOW WITH -6 TO -8C
700MB TEMPS. HAVE LEFT TREND FOR SLGHT CHC/CHC POPS NRN AND ERN
ZONES WITH BEST CHC FRI NIGHT. COLDEST MAX TEMPS WILL BE ON SATURDAY
AND HAVE DROPPED MAXES ANOTHER DEGREE OR TWO WHICH WILL BE CLOSE
TO RECORD LOW MAXES. WINDS WILL REMAIN BRISK ON SATURDAY AND HAVE
INCREASED WINDS AS WELL AS GFS SHOWING BACKSIDE SHEARED VORT FEATURE
INTO NE CORNER. ONLY MAJOR CHANGE WILL BE TO ISSUE A RED FLAG WARNING
FOR FIRE WEATHER ZONE 457 ON FRIDAY DUE TO HIGH WINDS AND LOW
RELATIVE HUMIDITIES. SLA

.LONG TERM....SATURDAY NIGHT THROUGH THURSDAY...RIDGE IS SLOW TO MOVE
INTO NEVADA SUNDAY IN WAKE OF SIGNIFICANT TROF. SHOULD SEE A
CHILLY MORNING SUNDAY WITH MOST AREAS IN CWFA BELOW FREEZING. DRY
NORTHERLY FLOW AND SUBSIDENCE ALOFT SHOULD KEEP TEMPS BELOW NORMAL...
THOUGH WARMING TREND WILL COMMENCE SUNDAY. BY MONDAY RIDGE PROGRESSES
ACROSS STATE AND FLOW TURNS TO WESTERLY WITH WARMING BACK TO NEAR
NORMAL. WEAK S/WV CLIPS NRN NV MON NIGHT/TUE AND SHOULD INCREASE
WINDS TUE. MODELS CONTINUE TO STRUGGLE WITH S/WV ENERGY BEYOND TUE
AND GFS ENSEMBLE MEMBERS SHOW MANY DIFFERENT POSSIBILITIES.
CONSIDERING STRENGTH OF POSITIVE HEIGHT ANOMALY OVER EASTERN
PACIFIC...FIGURE ENERGY SHOULD DIG INTO NRN ROCKIES OR GREAT BASIN.
PREFER ECMWF DEEPER SOLUTION WITH TROF DIGGING INTO NV BY THU. SHOULD
SEE TEMPS PEAK TUE...THEN DOWNWARD TEMP TREND AGAIN WITH
STRENGTHENING WINDS AND LOWERING HEIGHTS. SYSTEM TRAJECTORY FROM THE
NW SHOULD LIMIT MOISTURE...SO STILL LITTLE HOPE FOR SIGNIFICANT
PRECIP. KBB.

&&
.AVIATION....VFR CONDITIONS WILL PREVAIL WITH SOME LOCALLY
STRONG WIND GUSTS AT KEKO AND KELY THIS EVENING AS A SLOW MOVING COLD
FRONT PUSHES ACROSS NORTHERN AND CENTRAL NV. ISOLD OR WDLY SCT
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE EAST AND SOUTH OF FRONT.
KBB.

&&
.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FOR
FIRE WEATHER ZONES 452...454...455 AND 457 UNTIL 8 PM THIS EVENING.
RED FLAG WARNING FOR FIRE WEATHER ZONE 457 9 AM FRIDAY MORNING UNTIL
8 PM FRIDAY EVENING.
Hazardous weather outlook, Sep 14, 2:52 PM PDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT THU SEP 14 2006

NVZ013-030>037-142204-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
252 PM PDT THU SEP 14 2006

.DAY ONE...TONIGHT.

A SLOW MOVING COLD FRONT WILL TRACK ACROSS NORTHERN NEVADA TONIGHT...
BRINGING GUSTY WINDS TO THE MOUNTAIN RIDGES AND SHOWERS AND
THUNDERSTORMS TO PARTS OF EASTERN AND CENTRAL NEVADA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SECOND STRONGER COLD FRONT WILL CROSS NEVADA FROM WEST TO EAST
FRIDAY...BRINGING STRONG GUSTY SOUTHWEST WINDS THAT WILL SHIFT
NORTHWEST BEHIND THE FRONT. EVEN THOUGH THE SYSTEM HAS LIMITED
MOISTURE...EXPECT SOME SHOWERS AND MUCH COOLER TEMPERATURES BY LATE
FRIDAY. SNOW SHOWERS ARE ANTICIPATED IN THE NORTHERN NEVADA MOUNTAINS
BY FRIDAY NIGHT WITH A DUSTING OF SNOW POSSIBLE EVEN IN SOME VALLEYS.
HIGH PRESSURE AND DRIER WEATHER WILL RETURN BY LATE SATURDAY. ANOTHER
WEATHER SYSTEM MAY IMPACT NORTHERN NEVADA ABOUT MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

KBB

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.